Amiodarone-caused pulmonary toxicity including interstitial lung diseases is a well-known side effect and its incidence was reported as approximately 5.7%. Also, dipeptidyl peptidase-4 inhibitors (DPP-4is) recently attracted physicians’ attention as a cause of drug-induced interstitial lung diseases. On the other hand, there must be patients who are prescribed both DPP-4is and amiodarone simultaneously. In this case, they might have an increased risk for interstitial lung disease. Given the lack of clarity regarding the risk for drug induced interstitial lung disease under the combination therapy of DPP-4is and amiodarone, we estimated serum Krebs von den Lungen-6 (KL-6) levels in patients who were prescribed amiodarone without DPP-4is, DPP-4is without amiodarone, and both DPP-4is and amiodarone simultaneously. 47 patients were prescribed amiodarone without DPP-4is (amiodarone group). 44 patients were prescribed DPP-4is without amiodarone (DPP-4is group). 15 patients were prescribed both amiodarone and DPP-4is (DPP-4is and amiodarone group). Elevation in KL-6 levels beyond the upper limit of normal range (reference range; <500 U/mL) was observed in 3 patients in the amiodarone group, 3 patients in DPP-4is group, and 3 patients in DPP-4is and amiodarone group respectively. Thus, the frequency of KL-6 levels beyond the upper limit of normal range in amiodarone group was 6.4%, 6.8% in DPP-4is group, but 20% in DPP-4is and amiodarone group respectively. We confirmed that KL-6 levels were in the normal range before initiating DPP-4is and/or amiodarone administration. Moreover, KL-6 levels were transiently elevated and normalized within one year after DPP-4is and/or amiodarone termination. All of participated patients showed normal study on chest X-ray examination through the observation period. Thus, when physicians prescribe DPP-4is, physicians should probably concern whether patients are prescribed amiodarone.
J. Okada: None. S. Okada: None. M. Yamada: None.